Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hyponormality of trigonometric Toeplitz operators


Authors: In Sung Hwang and Woo Young Lee
Journal: Trans. Amer. Math. Soc. 354 (2002), 2461-2474
MSC (2000): Primary 47B20, 47B35
DOI: https://doi.org/10.1090/S0002-9947-02-02970-7
Published electronically: February 14, 2002
MathSciNet review: 1888332
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we establish a tractable and explicit criterion for the hyponormality of arbitrary trigonometric Toeplitz operators, i.e., Toeplitz operators $T_{\varphi }$ with trigonometric polynomial symbols $\varphi $. Our criterion involves the zeros of an analytic polynomial $f$ induced by the Fourier coefficients of $\varphi $. Moreover the rank of the selfcommutator of $T_{\varphi }$ is computed from the number of zeros of $f$ in the open unit disk $\mathbb{D}$ and in $\mathbb{C}\setminus \overline{\mathbb{D}}$ counting multiplicity.


References [Enhancements On Off] (What's this?)

  • [BH] A. Brown and P.R. Halmos, Algebraic properties of Toeplitz operators, J. Reine Angew. Math. 213 (1963-1964), 89-102. MR 28:3350
  • [Co1] C.C. Cowen, Hyponormal and subnormal Toeplitz operators, Surveys of Some Recent Results in Operator Theory, I (J.B. Conway and B.B. Morrel, eds.), Pitman Research Notes in Mathematics, Vol 171, Longman, 1988, pp. 155-167. MR 90j:47022
  • [Co2] C.C. Cowen, Hyponormality of Toeplitz operators, Proc. Amer. Math. Soc. 103 (1988), 809-812. MR 89f:47038
  • [CoL] C.C. Cowen and J.J. Long, Some subnormal Toeplitz operators, J. Reine Angew. Math. 351 (1984), 216-220. MR 86h:47034
  • [CuL] R.E. Curto and W.Y. Lee, Joint hyponormality of Toeplitz pairs, Memoirs Amer. Math. Soc. no. 712, Amer. Math. Soc., Providence, 2001. CMP 2001:07
  • [Fa] P. Fan, Remarks on hyponormal trigonometric Toeplitz operators, Rocky Mountain J. Math. 13 (1983), 489-493. MR 84j:47044
  • [FL1] D.R. Farenick and W.Y. Lee, Hyponormality and spectra of Toeplitz operators, Trans. Amer. Math. Soc. 348 (1996), 4153-4174. MR 97k:47027
  • [FL2] D.R. Farenick and W.Y.Lee, On hyponormal Toeplitz operators with polynomial and circulant-type symbols, Integral Equations Operator Theory 29 (1997), 202-210. MR 98j:47059
  • [Ga] J.B. Garnett, Bounded Analytic Functions, Academic Press, New York, 1981. MR 83g:30037
  • [Gu] C. Gu, A generalization of Cowen's characterization of hyponormal Toeplitz operators, J. Funct. Anal. 124 (1994), 135-148. MR 95j:47034
  • [Ha1] P.R. Halmos, Ten problems in Hilbert space, Bull. Amer. Math. Soc. 76 (1970), 887-933. MR 42:5066
  • [Ha2] P.R. Halmos, Ten years in Hilbert space, Integral Equations Operator Theory 2 (1979), 529-564. MR 81c:47003
  • [HKL] I.S. Hwang, I.H. Kim and W.Y. Lee, Hyponormality of Toeplitz operators with polynomial symbols, Math. Ann. 313 (1999), 247-261. MR 2000a:47056
  • [IW] T. Ito and T.K. Wong, Subnormality and quasinormality of Toeplitz operators, Proc. Amer. Math. Soc. 34 (1972), 157-164. MR 46:2472
  • [NT] T. Nakazi and K. Takahashi, Hyponormal Toeplitz operators and extremal problems of Hardy spaces, Trans. Amer. Math. Soc. 338 (1993), 753-769. MR 93j:47040
  • [Sch] I. Schur, Über Potenzreihen die im Innern des Einheitskreises beschränkt sind, J. Reine Angew. Math. 147 (1917), 205-232.
  • [Zhu] K. Zhu, Hyponormal Toeplitz operators with polynomial symbols, Integral Equations Operator Theory 21 (1995), 376-381. MR 95m:47044

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 47B20, 47B35

Retrieve articles in all journals with MSC (2000): 47B20, 47B35


Additional Information

In Sung Hwang
Affiliation: Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Korea
Email: ishwang@math.skku.ac.kr

Woo Young Lee
Affiliation: Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Korea
Email: wylee@yurim.skku.ac.kr

DOI: https://doi.org/10.1090/S0002-9947-02-02970-7
Keywords: Trigonometric Toeplitz operators, hyponormal operators
Received by editor(s): October 19, 2000
Published electronically: February 14, 2002
Additional Notes: This work was partially supported by KOSEF research project No. R01-2000-00003.
Dedicated: Dedicated to Professor Yong Tae Kim on his 65th birthday
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society